| Model Number |
N/A |
| Medical Device Problem Code |
No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
02/07/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The customer stated that a meeting was held with the patient as a result of the unexpected reactive results.Results were unexpected because 3 years prior, the patient was tested for toxo g and toxo m, where toxo g was positive and toxo m was negative.Siemens healthcare diagnostics is investigating.The warning section of the ifu states: "warning: the detection of toxoplasma igm in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity.The results reported by the laboratory to the physician must include the identity of the toxoplasma igm assay used.Values obtained with different assay methods cannot be used interchangeably.The reported igm level cannot be correlated to an endpoint titer." the interpretation of results section of the ifu states: "the detection of toxoplasma igm in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity." the limitation section of the ifu states: "in geographic regions that have an apparent low prevalence of toxoplasma igm in asymptomatic populations, the positive predictive value of any assay is reduced due to the increased possibility that a positive result is actually falsely positive.As with all in vitro diagnostic assays, each laboratory should determine its own reference range(s) for the diagnostic evaluation of patient results." mdr 1219913-2019-00029 (first patient sample, sid (b)(6)) was filed for the same event.
Event or Problem Description
False positive (reactive) advia centaur xpt toxoplasma m (toxo m) result was obtained from a (b)(6) year old female who was (b)(6) pregnant.The expected result was non-reactive.The same sample was sent to another reference laboratory and tested with an alternate method and a non-reactive result was obtained.The sample was also tested with the toxo avidez (toxo igg avidity) method with a result of 79.28%.A new sample was drawn and tested on the customer's current advia centaur xpt calibration and after recalibration; both results were reactive.The same sample was sent to another reference laboratory and tested on the advia centaur xpt and a reactive result was obtained.Customer stated that the patient was administered medications (anemidox, gestavi, glycopem) based on the toxo avidity result and the reactive advia centaur result.There was no report of adverse health consequences as a result of the discordant toxo m result.
Additional Manufacturer Narrative
Siemens filed the initial mdr on (b)(6) 2019.Siemens filed mdr supplemental report 1 on (b)(6) 2019.Additional information received 04/29/2019: siemens field service support reported that the customer instrument is operational and fully functional.The patient sample was not available for further evaluation by siemens.While there is insufficient information to determine the cause of the reproducible false reactive results on advia centaur xp, this event seems to be a patient sample specific instance.Per the instructions for use, "human anti-mouse antibodies (hama) or heterophile antibodies may be present in samples from individuals exposed to mouse or animal immunoglobulins from natural sources or as part of disease therapies.These antibodies may interfere with the advia centaur toxo m assay and give falsely positive or falsely negative results." based on the available information, the advia centaur xp instrument is performing as intended and the advia centaur xp toxoplasma igm lot 308 is performing as intended.No further evaluation of the device is required.Mdr 1219913-2019-00029 supplemental report 2 was filed for the same event for the the first patient sample, sid (b)(6).
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00030 on march 01, 2019.Additional information received 03/21/2019 and 03/24/2019: the customer used advia centaur systems reagent lot 78747308 (308) for testing sample 1901250362 and 1901260234 on all dates.The reference laboratory used advia centaur systems reagent lot 03986312 (312) for testing sample 1901260234 on 02-07-2019 siemens field service support checked the customer's system but the service report has not yet been provided.The sample was not tested with a heterophilic blocking tubes (hbt), but is not available for further evaluation.While there is insufficient information to determine the cause of the reproducible false reactive results, it seems to be a patient sample specific instance.Possible heterophiles present in the sample can affect the quality of the sample and lead to erroneous results.Based on the available information centaur xp toxoplasma igm is performing as intended.Mdr 1219913-2019-00029 supplemental report 1 was filed for the same event for the first patient sample, sid (b)(6).